Alert archive / Alabama / Special Weather Statements in 2013
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Feb 22, 2013, 9:21 PM CST for Dallas County, Alabama. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 22, 2013, 9:21 PM CST (03:21 UTC)
- Expired
- Feb 22, 2013, 10:00 PM CST
- In force
- 39 min
- Issued by
- NWS Birmingham, AL
County Dallas County, AL
The radar
The Birmingham radar (KBMX), 107 km from the middle of the area, began a volume at 03:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 3.4 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 493 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 249 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
308
WWUS84 KBMX 230321
SPSBMX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
921 PM CST FRI FEB 22 2013
ALZ040-230400-
DALLAS AL-
921 PM CST FRI FEB 22 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DALLAS COUNTY UNTIL 1000
PM CST...
AT 920 PM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR BOYKIN...OR 9 MILES NORTH OF CAMDEN...MOVING
NORTHEAST AT 45 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
FIVE POINTS...
DALLAS LAKE...
BELKNAP...
TYLER...
CRUMPTONIA...
&&
LAT...LON 3212 8726 3214 8727 3219 8733 3220 8736
3243 8682 3240 8684 3235 8681 3232 8685
3230 8683 3227 8686 3223 8681 3222 8691
3215 8691 3206 8718
TIME...MOT...LOC 0321Z 246DEG 40KT 3212 8729
$$
GRANTHAMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Feb 22, 6:07 PM CST, 3 hours 14 minutes earlier.
Area forecast discussion, Feb 22, 6:07 PM CST, 3 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 607 PM CST FRI FEB 22 2013 .UPDATE... AVIATION DISCUSSION. && .DISCUSSION... SHOWERS AND A FEW ELEVATED THUNDERSTORMS HAVE DEVELOPED NORTH OF THE WARM FRONT AND ARE CURRENTLY MOVING INTO SOUTHWESTERN PORTIONS OF CENTRAL ALABAMA. FURTHER TO THE WEST ACROSS SOUTHWEST MISSISSIPPI THERE HAS BEEN A REPORT OF QUARTER SIZED HAIL. MUCAPES FURTHER TO THE WEST ARE NEAR 500 J/KG. MODELS SUGGEST THAT MUCAPE VALUES WILL STAY IN THE 200-400 J/KG RANGE ACROSS SOUTHWESTERN PORTIONS OF CENTRAL ALABAMA. ALSO...EXPECT THESE STORMS WILL CONTINUE TO MERGE THROUGHOUT THE AFTERNOON AND EVENING HOURS INTO A MASS OF WIDESPREAD SHOWERS WITH SCATTERED THUNDERSTORMS. THERE IS THE POSSIBILITY OF STRONG STORM ACROSS SOUTHWESTERN PORTIONS OF THE CWA THIS AFTERNOON AND EVENING. WITH THE STORMS BEING ELEVATED...THE MAIN RISK WILL BE THE POSSIBILITY OF SMALL HAIL. ISENTROPIC UPGLIDE IS EXPECTED TO PICK UP TONIGHT AND SHOWERS WILL BECOME MORE WIDESPREAD GENERALLY ACROSS THE SOUTHERN 3RD OF THE AREA. THE FLASH FLOOD WATCH CONTINUE ACROSS AREAS ALONG AND SOUTH OF A LOWNDES TO LEE COUNTY LINE. THESE LOCATIONS COULD SEE AN ADDITIONAL 2 TO 3 INCHES DURING THE OVERNIGHT PERIOD INTO EARLY SATURDAY MORNING. THIS ADDITIONAL RAINFALL WILL CREATE THE POSSIBLY FOR LOCALIZED FLASH FLOODING AND WILL ELEVATE LEVELS OF CREEKS AND STREAMS. PLEASE BE CAREFUL IN THESE AREAS OVERNIGHT AND REMEMBER TO TURN AROUND DON'T DROWN. FURTHER TO THE NORTHWEST...EXPECT PATCHY FOG WILL BE POSSIBLE TONIGHT WITH LIGHT WINDS AND SATURATED LOW LEVELS WILL ALSO HAVE TO MONITOR FOR THE POTENTIAL FOR PATCHY FOG FURTHER TO THE SOUTH. A 500 MB TROUGH WILL MOVE EASTWARD OUT OF TEXAS DURING THE DAY ON SATURDAY AND EVENTUALLY PUSH THE FRONT TO THE SOUTHEAST OF THE AREA. PRECIPITATION WILL END ACROSS THE AREA FROM NORTHWEST TO SOUTHEAST. HIGH PRESSURE WILL MOVE IN ACROSS THE AREA OVER THE WEEKEND. SHOWERS WILL CONTINUE ACROSS THE SOUTHEAST ON SATURDAY BUT IT SHOULD BE A NICE DAY ACROSS THE REST OF THE AREA WITH DECREASING CLOUDS. SUNDAY WILL BE DRY ACROSS THE AREA AS THE SURFACE HIGH MOVES TO THE NORTHEAST. THE NEXT CHANCE FOR PRECIPITATION WILL BE ON MONDAY AS AN UPPER LEVEL TROUGH PIVOTS OUT OF THE SOUTHERN PLAINS IN THE SOUTHERN MISSISSIPPI RIVER VALLEY. FLOW WILL REMAIN SOUTHEASTERLY AHEAD OF THE SYSTEM BUT IS FORECAST TO SHIFT TO MORE OF A SOUTHERLY DIRECTION LATE IN THE DAY. THERE ARE STILL SOME TIMING ISSUES BETWEEN THE MODELS. THE NAM REMAINS THE QUICKEST AND WITH THE ECMWF THE SLOWEST. ADDITIONALLY...THE ECMWF SUGGEST THAT 60 DEWPOINTS ONLY PUSH NORTHWARD TO THE I-85 CORRIDOR WHILE THE NAM INDICATES THAT 60 DEWPOINTS WILL PUSH NORTHWARD TOWARDS THE I-20 CORRIDOR. AT THIS TIME...HAVE INTRODUCED SEVERE TO THE HWO. ALL OF THE MODELS INDICATE THAT A RATHER ROBUST NEGATIVELY TILTED TROUGH WILL MOVE INTO THE REGION WITH DIFFLUENT FLOW ALOFT. AGAIN...TIMING REMAINS AN ISSUE AND UNCERTAINTY OF HOW FAR NORTH WILL THE MOIST UNSTABLE AIR PUSH. DURING THE MIDDLE TO LATER PART OF NEXT WEEK EXPECT A COOL DOWN ACROSS THE AREA. A BROAD TROUGH WILL BE PRESENT ACROSS THE EASTERN 2/3 RDS OF THE CONUS. A FEW WEAK SHORTWAVE TROUGH WILL ROTATE THROUGH THE BROAD SCALE TROUGH. HOWEVER...NORTHWESTERLY FLOW AT THE SURFACE SHOULD KEEP THINGS DRY THROUGH THE MAJORITY OF THE WEEK. MENTIONED THE POSSIBILITY OF A FEW SHOWERS WEDNESDAY NIGHT WITH ONE OF THE MORE IMPRESSIVE WAVES THAT MOVES THROUGH THE BROAD TROUGH. 05/MA && .AVIATION... 00Z TAF DISCUSSION. EXPECT RAIN COVERAGE TO INCREASE ACROSS CENTRAL ALABAMA OVER THE NEXT SEVERAL HOURS...WITH EMBEDDED THUNDERSTORMS POSSIBLE PARTICULARLY ACROSS THE SOUTHERN HALF OF THE AREA. EXPECT REDUCED CIGS AND VIS TO AFFECT ALL TERMINALS TONIGHT...AS A RESULT OF BOTH HEAVIER RAIN ACTIVITY AND FOG. WIDESPREAD IFR AND LIFR CONDITIONS WILL PERSIST THROUGH EARLY SATURDAY MORNING. RAIN WILL BEGIN TO TAPER OFF ACROSS THE NORTH BEFORE SUNRISE...AND EXPECT VIS AND CIGS TO DROP AS FOG BECOMES THE DOMINANT AVIATION CONCERN. WITH ABUNDANT GROUND MOISTURE AND LIGHT WINDS...MIGHT NEED TO AMEND TO LOWER VIS OVERNIGHT. CURRENTLY HAVE CIGS LIFTING TO MVFR BY MID MORNING. WIND FIELDS REMAIN RELATIVELY LIGHT THROUGH THE FORECAST PERIOD...AND CIGS MIGHT BE SLOWER TO LIFT THAN CURRENTLY FORECASTED. PROFILES SHOULD DRY OUT BY EARLY TO MID AFTERNOON ACROSS THE NORTH...AND EXPECT CLEARING SKIES LATE. ACROSS THE SOUTH...MVFR CIGS COULD PERSIST THROUGH THE FORECAST PERIOD. 14 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 48 61 36 59 44 / 80 20 0 10 30 ANNISTON 49 62 39 62 48 / 90 30 0 10 30 BIRMINGHAM 50 62 39 61 49 / 70 20 0 10 30 TUSCALOOSA 50 62 39 63 48 / 70 20 0 10 50 CALERA 52 64 41 63 50 / 80 30 0 10 50 AUBURN 52 62 44 65 51 / 100 60 10 10 60 MONTGOMERY 55 65 43 67 54 / 100 60 10 10 70 TROY 56 65 43 67 53 / 100 70 20 10 70 && .BMX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING COUNTIES: BARBOUR...BULLOCK...LEE...LOWNDES...MACON...MONTGOMERY...PIKE... RUSSELL. &&
Hazardous weather outlook, Feb 22, 6:13 PM CST, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 613 PM CST FRI FEB 22 2013 ALZ011>015-017>050-240000- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 613 PM CST FRI FEB 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. A LOW PRESSURE SYSTEM WILL TRACK NORTHEAST ALONG A STALLED FRONTAL BOUNDARY THROUGH SOUTH CENTRAL ALABAMA TONIGHT. AT THIS TIME THE BIGGEST CONCERN WILL BE AREAS OF HEAVY RAIN THAT MAY RESULT CAUSING LOCALIZED FLOODING THROUGH THE OVERNIGHT HOURS. SOME AREAS IN THE SOUTHEAST MAY RECEIVE AN ADDITIONAL 1 TO 3 INCHES OF RAIN TONIGHT. AREAS OF GREATEST CONCERN HERE WILL BE ALONG AND SOUTH OF A LOWNDES TO LEE COUNTY LINE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SEVERE STORMS WILL BE POSSIBLE MONDAY EVENING INTO THE OVERNIGHT HOURS. AT THIS TIME...THE MAIN THREATS WILL BE DAMAGING WINDS AND LOCALIZED FLASH FLOODING...GENERALLY SOUTH OF THE I-20 CORRIDOR. IN ADDITION TO FLASH FLOODING...RIVER FLOODING MAY BECOME AN ISSUE IF THE HIGHER RAINFALL TOTALS ARE REALIZED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED THROUGH TONIGHT AS WELL AS MONDAY.
In the hours before
Special weather statement, Feb 22, 4:25 PM CST, 4 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
425 PM CST FRI FEB 22 2013
ALZ030>032-222315-
GREENE AL-HALE AL-SUMTER AL-
425 PM CST FRI FEB 22 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SUMTER...SOUTHERN HALE
AND SOUTHEASTERN GREENE COUNTIES UNTIL 515 PM CST...
AT 423 PM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 5 MILES SOUTH OF THE UNIVERSITY OF WEST ALABAMA...OR 5
MILES SOUTH OF LIVINGSTON...MOVING EAST AT 60 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
GREENSBORO...
COATOPA...
BLUFFPORT...
DUG HILL...
TISHABEE...
&&
LAT...LON 3258 8829 3288 8742 3283 8742 3283 8747
3266 8747 3265 8752 3260 8752 3252 8782
3254 8782 3255 8784 3252 8784 3252 8791
3249 8794 3241 8822
TIME...MOT...LOC 2225Z 250DEG 52KT 3253 8815
GRANTHAMSpecial weather statement, Feb 22, 5:01 PM CST, 4 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
501 PM CST FRI FEB 22 2013
ALZ025-033-034-222345-
BIBB AL-PERRY AL-SHELBY AL-
501 PM CST FRI FEB 22 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SHELBY...NORTHERN PERRY
AND SOUTHERN BIBB COUNTIES UNTIL 545 PM CST...
AT 500 PM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR GREENSBORO...MOVING EAST AT 65 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BRENT...
HEIBERGER...
HARRISBURG...
WEST CENTREVILLE...
TALLADEGA NATIONAL FOREST...
&&
LAT...LON 3266 8747 3283 8747 3283 8743 3287 8742
3312 8666 3307 8664 3307 8665 3307 8680
3304 8687 3283 8688 3284 8702 3277 8702
3263 8752 3266 8752
TIME...MOT...LOC 2301Z 250DEG 56KT 3273 8753
GRANTHAMLocal storm report, Feb 22, 5:03 PM CST, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
503 PM CST FRI FEB 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 PM HAIL GREENSBORO 32.70N 87.59W
02/22/2013 E0.88 INCH HALE AL EMERGENCY MNGR
NICKEL SIZED HAIL COVERING THE GROUND IN GREENSBORO.
&&
GRANTHAMSpecial weather statement, Feb 22, 6:05 PM CST, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
605 PM CST FRI FEB 22 2013
ALZ040-230045-
DALLAS AL-
605 PM CST FRI FEB 22 2013
...SIGNIFICANT WEATHER ADVISORY FOR DALLAS COUNTY UNTIL 645 PM CST...
AT 605 PM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR BOYKIN...OR 10 MILES NORTH OF CAMDEN...MOVING
NORTHEAST AT 50 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
SELMONT-WEST SELMONT...
SELMA...
VALLEY GRANDE...
FIVE POINTS...
ORRVILLE...
&&
LAT...LON 3214 8727 3221 8738 3223 8738 3249 8714
3249 8711 3254 8708 3256 8708 3267 8699
3266 8692 3259 8690 3254 8691 3244 8685
3209 8722
TIME...MOT...LOC 0006Z 219DEG 44KT 3215 8731
GRANTHAMSpecial weather statement, Feb 22, 6:23 PM CST, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
623 PM CST FRI FEB 22 2013
ALZ045-047-048-230115-
LEE AL-MACON AL-RUSSELL AL-
623 PM CST FRI FEB 22 2013
...SIGNIFICANT WEATHER ADVISORY FOR RUSSELL...EASTERN MACON AND
SOUTHERN LEE COUNTIES UNTIL 715 PM CST...
AT 623 PM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM TUSKEGEE NATIONAL FOREST TO
5 MILES SOUTHWEST OF SOCIETY HILL TO MIDWAY...AND MOVING EAST AT 55
MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
AUBURN...
HURTSBORO...
SMITHS...
PHENIX CITY...
UCHEE...
&&
LAT...LON 3213 8505 3208 8505 3207 8519 3215 8527
3215 8542 3224 8544 3223 8560 3236 8556
3261 8562 3265 8510 3264 8508 3258 8506
3252 8500 3246 8499 3244 8496 3233 8500
3226 8489
TIME...MOT...LOC 0023Z 265DEG 46KT 3253 8548 3237 8544
3213 8552
GRANTHAMSpecial weather statement, Feb 22, 9:21 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
921 PM CST FRI FEB 22 2013
ALZ040-230400-
DALLAS AL-
921 PM CST FRI FEB 22 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DALLAS COUNTY UNTIL 1000
PM CST...
AT 920 PM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR BOYKIN...OR 9 MILES NORTH OF CAMDEN...MOVING
NORTHEAST AT 45 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
FIVE POINTS...
DALLAS LAKE...
BELKNAP...
TYLER...
CRUMPTONIA...
&&
LAT...LON 3212 8726 3214 8727 3219 8733 3220 8736
3243 8682 3240 8684 3235 8681 3232 8685
3230 8683 3227 8686 3223 8681 3222 8691
3215 8691 3206 8718
TIME...MOT...LOC 0321Z 246DEG 40KT 3212 8729
GRANTHAMThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 6:05 PM CST | Special Weather Statement | BMX | Dallas | 40 min |
| Feb 22, 6:23 PM CST | Special Weather Statement | BMX | Lee, Russell | 52 min |
| Feb 22, 9:51 PM CST | Special Weather Statement | BMX | Autauga | 39 min |
| Feb 22, 10:00 PM CST | Special Weather Statement | BMX | Marengo | 45 min |
| Feb 22, 10:24 PM CST | River Flood Warning | BMX | Greene, Hale, Marengo | 58 hr |
| Feb 22, 11:30 PM CST | Special Weather Statement | BMX | Autauga | 45 min |
| Feb 23, 12:37 AM CST | Special Weather Statement | BMX | Chambers | 53 min |
| Feb 23, 10:10 AM CST | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 24 hr |
Nearby
Special Weather Statements in Alabama, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.